Advertisement

Ukrainian Mathematical Journal

, Volume 70, Issue 7, pp 1001–1011 | Cite as

On the Dependence of the Norm of a Multiply Monotone Function on the Norms of Its Derivatives

  • A. R. Bondarenko
  • O. V. Kovalenko
Article
  • 3 Downloads

We establish necessary and sufficient conditions for a system of positive numbers \( {M}_{k_1},{M}_{k_2},{M}_{k_3},{M}_{k_4},0={k}_1<{k}_2<{k}_3\le r-3,{k}_4=r \), guaranteeing the existence of an (r − 2)-monotone function x in the half line such that \( {\left\Vert {x}^{\left({k}_i\right)}\right\Vert}_{\infty }={M}_{k_i},i=1,2,3,4. \)

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    V. Babenko and Yu. Babenko, “The Kolmogorov inequalities for multiply monotone functions defined on a half-line,” East J. Approxim., 11, No. 2, 169–186 (2005).MathSciNetzbMATHGoogle Scholar
  2. 2.
    V. Babenko and Yu. Babenko, “On the Kolmogorov’s problem for the upper bounds of four consecutive derivatives of a multiply monotone function,” Constr. Approxim., 26, No. 1, 83–92 (2007).MathSciNetCrossRefGoogle Scholar
  3. 3.
    V. Babenko, Yu. Babenko, and O. Kovalenko, “Kolmogorov’s problem on the class of multiply monotone functions,” Adv. Math., 280, 256–281 (2015).MathSciNetCrossRefGoogle Scholar
  4. 4.
    Yu. K. Bosse (G. E. Shilov), “On the inequalities between derivatives,” in: A Collection of Works of Student Scientific Societies at the Moscow University (1937), pp. 17–27.Google Scholar
  5. 5.
    J. Hadamard, “Sur le maximum d’une fonction et de ses derivees,” C. R. Math. Acad. Sci. Soc. France, 41, 68–72 (1914).Google Scholar
  6. 6.
    O. V. Kovalenko, “Kolmogorov problem on a class of multiply monotone functions,” in: Proc. of the Institute of Mathematics, Ukrainian National Academy of Sciences, 10, No. 1 (2013), pp. 140–147.Google Scholar
  7. 7.
    A. N. Kolmogorov, “On the inequalities between upper bounds of successive arbitrary functions on an infinite interval,” in: Selected Works. Mathematics and Mechanics [in Russian], Nauka, Moscow (1985), pp. 252–263.Google Scholar
  8. 8.
    E. Landau, “Einige Ungleichungen fur zweimal differenzierbare Funktion,” Proc. London Math. Soc., 13, 43–49 (1913).zbMATHGoogle Scholar
  9. 9.
    V. A. Markov, On the Functions Least Deviating from Zero in a Given Interval [in Russian], Tip. Imperator. Akad. Nauk, Saint Petersburg (1892).Google Scholar
  10. 10.
    A. A. Markov, “On one problem of D. I. Mendeleev ,” Izv. Petersburg. Akad. Nauk, 62, 1–24 (1889).Google Scholar
  11. 11.
    V. M. Olovyanishnikov, “On the inequalities for the upper bounds of successive derivatives on a semiaxis,” Usp. Mat. Nauk, 42, No. 2, 167–170 (1951).Google Scholar
  12. 12.
    Yu. N. Subbotin and N. I. Chernykh, “Inequalities for the derivatives of monotone functions,” in: Approximation of Functions. Theoretical and Applied Aspects. A Collection of Works Devoted to the Memory of Prof. A. V. Efimov [in Russian], Mosk. Inst. Ѐlektron. Tekh., Moscow (2003), pp. 199–211.Google Scholar
  13. 13.
    I. J. Schoenberg and A. Cavaretta, “Solution of Landau’s problem concerning higher derivatives on half line,” M. R. C. Tech. Summary Rept. (1970).Google Scholar
  14. 14.
    M. L. Yattselev, “Inequality between four upper bounds of successive derivatives on a half line,” Visn. Dnipropetr. Nats. Univ., Ser. Mat., 4, 106–111 (1999).Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  • A. R. Bondarenko
    • 1
  • O. V. Kovalenko
    • 1
  1. 1.Honchar Dnipropetrovs’k National UniversityDniproUkraine

Personalised recommendations